Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 320, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 4, 2007, 5:07 PM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 4, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 97 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 042211
FFWFWD
TXC281-050100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM PERSISTENT SHOWERS AND THUNDERSTORMS OVER THE
WARNED AREA. THE MAIN AREA OF CONCERN WAS LOCATED BETWEEN LOMETA
AND KEMPNER. BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN...AND
ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 8 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOMETA...ADAMSVILLE...LAMPASAS...AND KEMPNER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
3105 9791
$$
132 follow-up statements
000
WGUS74 KFWD 042331
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED JUL 4 2007
TXC281-050100-
LAMPASAS TX-
630 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
LAMPASAS COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER
LAMPASAS COUNTY. WITH GROUNDS ALREADY SATURATED FROM RECENT
RAINS...ONLY A SMALL AMOUNT OF RAIN IS NEEDED TO PRODUCE FLASH
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
3105 9791
$$
13000
WGUS74 KFWD 050058
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT WED JUL 4 2007
TXC281-050106-
LAMPASAS TX-
756 PM CDT WED JUL 4 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR LAMPASAS
COUNTY...
LIGHT TO MODERATE RAINS CONTINUE ACROSS PORTIONS OF LAMPASAS
COUNTY...BUT THE THREAT FOR FLASH FLOODING IS DIMINISHING. FLOODING
OF LOW LYING AREAS WILL STILL BE POSSIBLE.
LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
3105 9791
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:32 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 2:32 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 232 PM CDT WED JUL 4 2007 .DISCUSSION... LARGE CONVECTIVE COMPLEX OFF TEXAS COAST MAY HAVE HAMPERED SOME OF THE MOISTURE TRANSPORT INTO NORTH TEXAS TODAY. CIRRUS SHIELD FROM THAT COMPLEX IS ALSO KEEPING TEMPERATURES A LITTLE BIT COOLER. THIS MAY BE WHY THE STORMS ARE NOT GETTING ORGANIZED AS QUICKLY AS YESTERDAY. MODELS NOT HANDLING THE LARGE SCALE SITUATION TOO WELL...BUT THE SOLUTIONS HAVE CHANGED SINCE YESTERDAY AND ARE SIMILAR ENOUGH THAT WE NOW EXPECT THE UPPER SYSTEM...OR AT LEAST A PIECE OF IT...TO MOVE BACK NORTH OVER NORTH TEXAS THURSDAY AND FRIDAY. THIS WILL INCREASE LARGE SCALE FORCING AND THUS PRECIPITATION PROBABILITY AND...GIVEN THE PAST HISTORY...WILL INCREASE THE POTENTIAL FOR LOCALIZED FLASH FLOODING. PRECIPITABLE WATER (PWAT) REMAINS AT OR ABOVE TWO INCHES THROUGH SATURDAY MORNING...THIS AIRMASS WOULD BE AT HOME IN THE AMAZON JUNGLE. WE HAVE ALREADY EXTENDED THE FLASH FLOOD WATCH TO COVER THE INCREASED THREAT. NO WIDESPREAD FLASH FLOODING IS EXPECTED...BUT ANY AREA COULD SEE THE LOCALIZED RAPID ACCUMULATING THREE PLUS INCH RAIN THAT WE HAVE SEEN A NUMBER OF TIMES THIS WEEK. I EXPECT NOCTURNAL PRECIPITATION TO INCREASE AGAIN AS LOW MOVES CLOSER AS WELL...SO OUR RAINS COULD BE A DAILY DOUBLE WITH AFTERNOON AND EARLY MORNING MAXIMA LIKE LAST WEEK WHEN THE LOW WAS OVER US. SHOULD THE GFS SOLUTION COME TO PASS...WE MAY GET A BREAK AFTER SATURDAY MORNING WHEN THE TROUGH PULLS EAST AND WE GET DRIER AIR ALOFT ON SOME NORTHWEST FLOW. THAT WILL NOT END PRECIP CHANCES...BUT AT LEAST THE PRECIPITABLE WATER WOULD DECREASE AND SO WOULD THE THREAT OF TROPICAL HEAVY RAINING THUNDERSTORMS. GIVEN THE INCREASED POPS AND QPF...HAVE LOWERED HIGH TEMPS A BIT THU AND FRI AS WELL. AFTER A BREAK...NEXT SYSTEM APPEARS TO BE HEADED FOR NORTH TEXAS ON TUESDAY OR WEDNESDAY WHEN ANOTHER UPPER TROF SLIDES DOWN THE BACK SIDE OF THE WESTERN RIDGE AND MOVES INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 88 74 86 74 / 40 70 30 60 40 WACO, TX 71 86 73 86 73 / 50 80 40 60 40 PARIS, TX 71 86 71 84 72 / 40 60 30 60 40 DENTON, TX 71 88 72 86 71 / 40 60 30 60 40 MCKINNEY, TX 71 86 73 86 70 / 40 60 30 60 40 DALLAS, TX 74 88 74 86 74 / 40 70 30 60 40 TERRELL, TX 72 86 72 86 73 / 40 70 30 60 40 CORSICANA, TX 72 86 72 86 74 / 50 80 40 60 40 TEMPLE, TX 70 86 73 87 72 / 50 80 40 70 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 26/84
Hazardous weather outlook, Jul 4, 3:14 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT WED JUL 4 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 314 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...AND AGAIN TOWARD DAYBREAK...PARTICULARLY SOUTH OF INTERSTATE 20. WITH A TROPICAL AIRMASS IN PLACE...SOME STORMS WILL CONTAIN HEAVY TO TORRENTIAL RAINFALL WITH AMOUNTS EXCEEDING 2 INCHES. ANY HEAVY RAIN WILL RUN OFF QUICKLY AND PRODUCE LIFE-THREATENING FLASH FLOODING. OTHER THREATS WITH STRONGER STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 35 MPH. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES FOR RAIN WILL BE THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. ATMOSPHERIC MODELS SUGGEST THAT HEAVY RAINFALL IS POSSIBLE AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. 26
In the hours before
Special weather statement, Jul 4, 2:24 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 224 PM CDT WED JUL 4 2007 TXZ117-042000- PARKER TX- 224 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN PARKER COUNTY AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN CENTERED 10 MILES WEST OF AZLE...MOVING WEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SPRINGTOWN AND POOLVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3282 9762 3300 9761 3301 9800 3284 9801
Special weather statement, Jul 4, 2:58 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 258 PM CDT WED JUL 4 2007 TXZ117-042030- PARKER TX- 258 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN PARKER COUNTY AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CENTERED 12 MILES NORTH OF WEATHERFORD...MOVING WEST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3287 9775 3300 9774 3300 9805 3284 9806
Special weather statement, Jul 4, 4:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT WED JUL 4 2007 TXZ116-042130- PALO PINTO TX- 402 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PALO PINTO COUNTY AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF MINERAL WELLS...MOVING WEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE POSSUM KINGDOM STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. BOATERS AND CAMPERS NEAR POSSUM KINGDOM LAKE SHOULD BE PREPARED FOR THIS APPROACHING THUNDERSTORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3283 9828 3293 9830 3290 9857 3277 9857
Special weather statement, Jul 4, 4:23 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 423 PM CDT WED JUL 4 2007 TXZ129-042200- EASTLAND TX- 423 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN EASTLAND COUNTY AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE EASTERN PART OF EASTLAND COUNTY. THE HEAVIEST RAIN AT 423 PM WAS LOCATED 11 MILES SOUTHEAST OF RANGER...MOVING WEST AT 10 MPH. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING NEAR RANGER AND NEAR EASTLAND...ALSO MOVING WEST AT 10 MPH. CITIES IN THE PATH OF HEAVY RAIN SHOWERS INCLUDE CARBON...EASTLAND AND RANGER. VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THESE SHOWERS AND THUNDERSTORMS THROUGH 500 PM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3234 9847 3251 9858 3251 9887 3223 9887
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:19 PM CDT | Flash Flood Warning | FWD | Freestone, Leon, Limestone | 116 min |
| Jul 4, 2:24 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Jul 4, 2:58 PM CDT | Special Weather Statement | FWD | Parker | 32 min |
| Jul 4, 4:02 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Jul 4, 4:23 PM CDT | Special Weather Statement | FWD | Eastland | 37 min |
| Jul 4, 6:07 PM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.